Wildfire, Washington
- When
- February 19, 5:00 PM CST to 11:00 PM CST
- Where
- Washington forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 35.979, -94.216 (the zone’s center; the record gives no point)
Dry and breezy conditions contributed to the spread of a wildfire that damaged three homes in the town of Johnson in Washington County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Dry and breezy conditions contributed to the spread of a wildfire that damaged three homes in the town of Johnson in Washington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 19, 4:10 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 410 PM CST WED FEB 19 2014 .DISCUSSION... A WARM FRONT CONTINUES TO PROGRESS NORTHWARD ACROSS THE REGION THIS AFTERNOON...WITH TEMPS IN THE MID/UPPER 60S...DEWPOINTS IN THE 50S TO LOW 60S AND SOUTHEASTERLY WINDS GUSTING 20 TO 30 MPH BEHIND THE FRONT. AT THE SAME TIME...A SHORTWAVE TROF WAS MOVING EASTWARD INTO THE ROCKY MOUNTAIN REGION. THIS APPROACHING WAVE WITH AN ASSOCIATED COLD FRONT WILL BE THE MAIN FOCUS FOR THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY ACROSS THE CWA. SOUTHERLY WINDS WILL CONTINUE TO BE BREEZY THIS EVENING AND ARE EXPECTED TO BECOME GUSTY IN THE 25-35 MPH RANGE OVERNIGHT AS A 50KT LLJ DEVELOPS IN THE WAKE OF THE EXITING WARM FRONT AND AHEAD OF THE APPROACHING COLD FRONT. OVER THIS SAME AREA...WARM ADVECTION ALONG WITH THE GUSTY WINDS WILL KEEP TEMPS FROM FALLING MUCH OVERNIGHT. THESE CONDITIONS INTERACTING WITH STEEPENING LAPSE RATES DURING THE NIGHT AND MLCAPES OF UP AROUND 1000 J/KG WILL ALLOW FOR SCATTERED ELEVATED THUNDERSTORMS TO DEVELOP THIS EVENING INTO THE OVERNIGHT HOURS. THIS INSTABILITY WILL CREATE THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS TO BE POSSIBLE TONIGHT...WITH LARGE HAIL BEING THE MAIN HAZARD WITH THE STRONGER STORMS. GREATEST THUNDERSTORM CHANCES SHOULD BE ACROSS THE NORTHERN PART OF THE CWA...MAINLY NEAR THE KANSAS AND MISSOURI BORDERS. LATEST HRRR/LOCAL MODEL/RUC RUNS PUSH THE SHOWERS/STORMS QUICKLY NORTH OF THE CWA LATE THIS EVENING...WHILE THE NAM/GFS/ECMWF KEEPS PRECIP AROUND LONGER INTO THE DAY TIME THURSDAY AS THE COLD FRONT MOVES THROUGH THE REGION. WILL KEEP HIGHER POPS ACROSS THE NORTH FOR TONIGHT AND SLIGHT POPS ACROSS THE NORTH AND EASTERN PARTS OF THE CWA FOR THURSDAY MORNING AS 50/60 DEGREE DEWPOINTS INTERACT WITH THE COLD FRONT. THE COLD FRONT SHOULD MOVE INTO THE CWA AROUND SUNRISE THURSDAY AND EXIT SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EARLY AFTERNOON HOURS. AHEAD OF THE FRONT...SOUTHERLY WINDS GUSTING IN THE 30 TO NEAR 40 MPH RANGE WILL CONTINUE. BEHIND THE FRONTAL PASSAGE...WINDS QUICKLY SHIFT OUT OF THE NORTHWEST WITH GUSTS IN THE 35 TO 45 MPH RANGE. LOCATIONS ACROSS NORTHEAST OKLAHOMA WILL HAVE THE GREATEST POTENTIAL OF OBSERVING WINDS OF 40+ MPH THURSDAY MORNING. FOR NOW LET THE EVENING AND MID SHIFTS TAKE ANOTHER LOOK WHILE THINGS BEGIN SET UP BEFORE ISSUING ANY WIND HEADLINES. THE STRONG WINDS AND DRIER AIR MOVING INTO THE REGION WILL CREATE HIGH TO VERY HIGH FIRE DANGERS ACROSS THE REGION. DURING THE AFTERNOON HOURS...WINDS SHOULD BEGIN TO DECREASE AS THE FRONT EXITS THE REGION WITH LIGHT WESTERLY WINDS COMMON FOR THURSDAY NIGHT. TEMPS BEHIND THE FRONT...SHOULD ALSO DECREASE DURING THE DAY WITH HIGHS ACROSS NORTHEAST OKLAHOMA REALIZED EARLY IN THE DAY AND DURING THE EARLY AFTERNOON FOR SOUTHEAST OKLAHOMA. BEHIND THE EXITING WAVE...NEAR ZONAL TO WEST NORTHWESTERLY FLOW DEVELOPS FOR THE WEEKEND INTO THE FIRST HALF OF NEXT WEEK. WITHIN THIS FLOW...A SERIES OF UPPER LEVEL SHORTWAVES LOOK TO MOVE THROUGH THE REGION. FOR NOW WILL CONTINUE WITH THE PREVIOUS FORECAST OF KEEPING POPS JUST BELOW MENTIONABLE CRITERIA AS THERE STILL REMAINS A DIFFERENCE BETWEEN MODEL SOLUTIONS. ALSO...AS EACH WAVE PUSHES THROUGH THE REGION...TEMPS LOOK TO GET PROGRESSIVELY COOLER WITH HIGHS BELOW THE SEASONAL AVERAGE FOR THE THE FIRST HALF OF NEXT WEEK. BREEZY WINDS SHIFTING FROM SOUTH TO NORTH AND BACK AGAIN WITH THE MOVEMENT OF EACH WAVE WILL CREATE ADDITIONAL FIRE WEATHER DANGERS FRIDAY INTO THE WEEKEND. BEYOND THURSDAY...FRIDAY LOOKS TO HAVE THE HIGHEST FIRE WEATHER DANGER OF NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 60 32 63 / 30 20 0 0 FSM 59 65 31 63 / 10 20 0 0 MLC 61 62 31 64 / 10 10 0 0 BVO 53 56 27 62 / 40 20 0 0 FYV 58 60 27 59 / 20 20 0 0 BYV 58 62 31 58 / 30 20 0 0 MKO 59 61 30 63 / 10 10 0 0 MIO 57 59 29 61 / 40 20 0 0 F10 59 61 31 63 / 10 10 0 0 HHW 63 67 34 64 / 0 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....20
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
446 PM CST WED FEB 19 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
446 PM CST WED FEB 19 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTH OF LINE FROM TULSA TO FAYETTEVILLE.
ONSET...AFTER 6 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...INCREASING OVERNIGHT.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORM ARE EXPECTED TO DEVELOP NEAR THE OKLAHOMA
KANSAS BORDER EARLY THIS EVENING...AND INCREASE IN COVERAGE AS THEY
DEVELOP FARTHER NORTH INTO KANSAS. THERE WILL BE A BRIEF WINDOW OF
TIME WHERE AN ISOLATED SEVERE STORM IS POSSIBLE BEFORE THE STORMS
MOVE FARTHER NORTH THIS EVENING. LATER TONIGHT...ADDITIONAL ISOLATED
STORMS ARE POSSIBLE ACROSS NORTHWEST ARKANSAS AND AGAIN POSE A
LIMITED RISK OF SEVERE WEATHER. ALSO...GUSTY SOUTHERLY WINDS WILL
CONTINUE THIS EVENING AND GRADUALLY INCREASE OVERNIGHT. WINDS
WILL TURN WESTERLY AND INCREASE FURTHER DURING THE DAY THURSDAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED NEAR THE OKLAHOMA KANSAS
BORDER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FEW STORMS MAY BE ONGOING EARLY THURSDAY MORNING ACROSS FAR
EASTERN OKLAHOMA AND WESTERN ARKANSAS...AHEAD OF AN APPROACHING COLD
FRONT. STRONG NORTHWESTERLY WINDS WILL FOLLOW THE PASSAGE OF THE COLD
FRONT ON THURSDAY...WITH FREQUENT GUSTS OF 30 TO 40 MPH LIKELY.
THIS WILL CREATE AGGRESSIVE FIRE BEHAVIOR FOR ANY WILDFIRE. GUSTY
WINDS WILL CONTINUE INTO FRIDAY...WITH DRY AND COOLER WEATHER
PREVAILING LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503849.